Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 49, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 29, 2025, 6:56 PM CDT for 4 counties in Missouri. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2025, 6:56 PM CDT (23:56 UTC)
- Expired
- Jun 30, 2025, 12:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Douglas County, MO, Howell County, MO, Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 9:23 PM CDT | FLASH FLOOD | 8 Sse Mountain Grove, MO | State Highway EE is closed due to flooding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 147 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1158 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
103
WGUS53 KSGF 292356
FFWSGF
MOC067-091-215-229-300500-
/O.NEW.KSGF.FF.W.0049.250629T2356Z-250630T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
656 PM CDT Sun Jun 29 2025
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Northern Howell County in south central Missouri...
Southern Texas County in south central Missouri...
Northeastern Douglas County in southwestern Missouri...
Southeastern Wright County in southwestern Missouri...
* Until midnight CDT tonight.
* At 656 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Mountain Grove, Mountain View, Willow Springs, Cabool, Norwood,
Elk Creek, Vanzant, Clear Springs, Arroll and Ozark National
Scenic Riverways.
This includes the following low water crossings...
North Prong Jacks Fork at Arroll Road, Whetstone Creek at Owens
Road, North Fork River at Highway EE, South Fork Jacks Fork River
at Stillhouse Road, South Prong Jacks Fork River at Highway U,
Eleven Point River at County Road 1550 and Gill Branch at Highway
Y.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3727 9247 3723 9225 3714 9169 3690 9172
3694 9209 3699 9252
FLASH FLOOD...RADAR INDICATED
$$
EWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 6:32 PM CDT, 24 minutes earlier. Its key messages:
- Line of storms will continue to move south through central Missouri early this evening. Gusty winds and heavy rainfall and a localized flooding risk will occur with the strongest storms early this evening.
- Additional rounds of showers and storms will be possible late tonight into Monday ahead of a cold front, but there is still uncertainty in exact timing and track of storms. Nevertheless, there is a Marginal (1 of 5) Risk for some of these storms to become severe on Monday afternoon.
- Some mild heat relief during the middle of next week following the frontal passage before long-range forecasts suggest heat and humidity returning for the 4th of July weekend and onwards.
Area forecast discussion, Jun 29, 6:32 PM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Springfield MO 632 PM CDT Sun Jun 29 2025 .KEY MESSAGES... - Line of storms will continue to move south through central Missouri early this evening. Gusty winds and heavy rainfall and a localized flooding risk will occur with the strongest storms early this evening. - Additional rounds of showers and storms will be possible late tonight into Monday ahead of a cold front, but there is still uncertainty in exact timing and track of storms. Nevertheless, there is a Marginal (1 of 5) Risk for some of these storms to become severe on Monday afternoon. - Some mild heat relief during the middle of next week following the frontal passage before long-range forecasts suggest heat and humidity returning for the 4th of July weekend and onwards. && .SHORT TERM /THROUGH MONDAY NIGHT/... Issued at 313 PM CDT Sun Jun 29 2025 Thunderstorms occurred across portions of central Missouri overnight into this morning, producing locally heavy rainfall. These storms have dissipated but produced an outflow boundary that is pushing south across south central Missouri this afternoon and generate some scattered showers and storms. this activity will continue for the next few hours then push off to the south and east. Additional storms have developed across central Kansas into west central Missouri. These storms are forming into a cluster and a line of storms will more south through the area this afternoon into early this evening. An unstable air mass is in place ahead of these storms across southeastern Kansas and southwestern and southern Missouri. Instability is weaker across central Missouri do to morning convection that impacted these locations. The line of storms are expected to continue to move south along the instability gradient across southeastern Kansas and southwestern Missouri. Deep layer shear will not be overly strong but given the amount of instability and Theta-E gradients, there will be the potential for some strong to severe wind gusts up to 50 to 60 mph with the strongest storms within the line, mainly along and west of Highway 65 in the better thermo. The storm flow is slow so locally heavy rainfall will also occur with this activity. Storms will be possible east of Highway 65, but with the weaker instability intensity should be weaker overall but locally heavy rainfall will be possible. This activity will move south through the area early this evening and could see a break in the rain the rest of the evening and tonight. There is some potential for additional convection to develop north of the area and track south into the area tonight into Monday morning. There are still questions on if this activity develops and where it will track. The current storms may limit instability some and the activity weakens as it moves into the area or weakens prior to getting into the area. A low level jet does develop again tonight into early Monday and there may be enough uncapped elevated instability for some potential for at least isolated storms to get into portions of the area late tonight into Monday morning, but will be dependent on exactly where storms develop to the north and instability recovering. An upper level shortwave trough and front will move east through the area on Monday and additional showers and storms will develop ahead of these features and move east across the area. Heavy down pours will occur with the storms again but should move off to the east fast enough to limit a widespread flooding risk. Some gusty winds up to 50 to 60mph will be possible with the storms especially east of Highway 65 Monday afternoon/evening as better instability will develop with the heating of the day. Where sun occurs today and on Monday highs will warm into the upper 80s to the lower 90s with heat index values in the middle 90s to around 100. Clouds from the storms will limit temperatures across portions of the area with highs in the lower 80s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 313 PM CDT Sun Jun 29 2025 A slightly less humid air mass will move into the area behind the front for Tuesday and Wednesday with highs in the middle 80s. Mainly dry conditions will occur across the area on these day as a drier air mass and weaker instability. The upper level ridge will build back over the region late week into next weekend with highs return to around the 90 degree mark and lows in the lower 70s. Heat index values in the middle 90s to around 100 will also return to the area late week into next weekend. With humidity values increase there will be a 10 to 30% chance for daily showers and storms across the area, but with the ridge build back over the area limiting the widespread rainfall chances across the area. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 632 PM CDT Sun Jun 29 2025 A line of storms is pushing south into Arkansas and will continue to move across portions of south central Missouri early this evening. An area of showers, with some embedded isolated rumbles of thunder will occur for a few hours behind the storms this evening. IFR condition will occur with the thunderstorms with MVFR conditions with the shower activity. Tonight into Monday morning there is low potential for some isolated showers and storms to develop, then better chances for showers and storms will occur with a frontal passaged later Monday morning into Monday afternoon. Winds will generally be out of the south tonight and will become westerly behind the frontal passage on Monday. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Wise
Hazardous weather outlook, Jun 29, 1:31 PM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 131 PM CDT Sun Jun 29 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301845- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 131 PM CDT Sun Jun 29 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Marginal hail risk. Slight thunderstorm wind damage risk. Elevated lightning risk. Limited excessive heat risk. Elevated excessive rainfall risk DISCUSSION... A line of showers and storms will move south through the area this afternoon into early this evening, with the best coverage west of Highway 65. East of Highway 65 scattered showers and storms will continue to develop and move south through the area this afternoon. Additional locally heavy rainfall will result in a localized flooding risk across the area this afternoon into this evening. A few of the stronger storms could produce hail up to the size of pennies and wind gusts up to 50 to 60 mph. Additional showers and thunderstorms are then possible tonight into Monday morning. Locally heavy rainfall will again be possible with this activity. Heat Index values across southeast Kansas and extreme southwest Missouri are forecast to reach the 95 to 100 range today. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional showers and storms will develop across portions of the the area on Monday. There is a marginal risk for localized flash flooding in addition to wind gusts up to 50 to 60 mph with the storms on Monday. Daily shower and thunderstorm chances of 10 to 30 percent will then occur late week into the weekend. Heat Index values between 95 and 100 then return into the Independence Day Weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected to be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Local storm report, Jun 29, 6:23 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
623 PM CDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM Tstm Wnd Dmg 3 NE Boaz 37.05N 93.37W
06/29/2025 Christian MO 911 Call Center
TREE ACROSS THE ROAD WAY BLOCKING THE ROAD.
&&
TEOLocal storm report, Jun 29, 6:27 PM CDT, 29 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Springfield MO
627 PM CDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM Tstm Wnd Dmg 3 N Oldfield 37.02N 93.04W
06/29/2025 Christian MO 911 Call Center
tree down across the road.
&&
TEOLocal storm report, Jun 29, 6:42 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
642 PM CDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM Tstm Wnd Dmg 3 WNW Ridgedale 36.51N 93.28W
06/29/2025 Taney MO Emergency Mngr
*** 4 INJ ***
Four injured by flying debris at the Thunder
Ridge Nature Arena.
&&
SRLocal storm report, Jun 29, 6:51 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
651 PM CDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM Tstm Wnd Dmg 2 SE Eagle Rock 36.53N 93.73W
06/29/2025 Barry MO Public
8-10 IN diameter tree top broke, and landed
near a camper.
&&
TEOLocal storm report, Jun 29, 6:52 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
652 PM CDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM Flash Flood 1 NE Willow Springs 37.00N 91.96W
06/29/2025 Howell MO Public
Report from mPING, Street or road flooding
or closed, Vehicles stranded.
&&
TEOLocal storm report, Jun 29, 6:56 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
656 PM CDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM Non-Tstm Wnd Dmg 1 S Marionville 36.98N 93.63W
06/29/2025 Lawrence MO 911 Call Center
line down on roadway. Time based on radar.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:26 PM CDT | Special Weather Statement | SGF | McDonald | 34 min |
| Jun 28, 7:50 PM CDT | River Flood Warning | SGF | Shannon | 11 hr |
| Jun 28, 8:32 PM CDT | River Flood Warning | SGF | Shannon | 49 hr |
| Jun 28, 9:09 PM CDT | River Flood Warning | SGF | Pulaski | 11 hr |
| Jun 29, 4:12 AM CDT | Flash Flood Warning | SGF | Miller | 10 hr |
| Jun 29, 5:40 AM CDT | Flash Flood Warning | SGF | Dent, Maries, Phelps, Pulaski | 6 hr |
| Jun 29, 6:18 AM CDT | River Flood Advisory | SGF | Shannon | 24 hr |
| Jun 29, 8:28 AM CDT | Flash Flood Warning | SGF | Benton, Miller, Morgan | 6 hr |
| Jun 29, 9:25 AM CDT | River Flood Warning | SGF | Pulaski | 34 hr |
| Jun 29, 1:59 PM CDT | Special Weather Statement | SGF | Vernon | 31 min |
| Jun 29, 2:24 PM CDT | Areal Flood Warning | SGF | Miller | 20 hr |
| Jun 29, 2:30 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 45 min |
| Jun 29, 3:25 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Vernon | 35 min |
| Jun 29, 4:00 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence | 45 min |
| Jun 29, 4:25 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Stone | 50 min |
| Jun 29, 4:26 PM CDT | Areal Flood Advisory | SGF | Barton, Cedar, Dade, Vernon | 6 hr |
| Jun 29, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Newton, Stone, Taney | 58 min |
| Jun 29, 5:03 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney, Webster, Wright | 57 min |
| Jun 29, 5:13 PM CDT | Areal Flood Advisory | SGF | Christian, Greene | 6 hr |
| Jun 29, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 16 min |
| Jun 29, 5:40 PM CDT | Areal Flood Advisory | SGF | Webster | 6 hr |
| Jun 29, 5:50 PM CDT | Flash Flood Warning | SGF | Ozark | 6 hr |
| Jun 29, 5:56 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Stone, Taney | 49 min |
| Jun 29, 6:14 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 46 min |
| Jun 29, 6:40 PM CDT | Areal Flood Advisory | SGF | Douglas, Howell, Texas, Wright | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.